Advertisement

Journal of Theoretical Probability

, Volume 13, Issue 1, pp 39–64 | Cite as

More on P-Stable Convex Sets in Banach Spaces

  • Yu. Davydov
  • V. Paulauskas
  • A. Račkauskas
Article

Abstract

We study the asymptotic behavior and limit distributions for sums Sn =bn-1i=1n ξi,where ξi, i ≥ 1, are i.i.d. random convex compact (cc) sets in a given separable Banach space B and summation is defined in a sense of Minkowski. The following results are obtained: (i) Series (LePage type) and Poisson integral representations of random stable cc sets in B are established; (ii) The invariance principle for processes Sn(t) =bn-1i=1[nt] ξi, t∈[0, 1], and the existence of p-stable cc Levy motion are proved; (iii) In the case, where ξi are segments, the limit of Sn is proved to be countable zonotope. Furthermore, if B = Rd, the singularity of distributions of two countable zonotopes Yp1, σ1,Yp2, σ2, corresponding to values of exponents p1, p2 and spectral measures σ1, σ2, is proved if either p1p2 or σ1σ2; (iv) Some new simple estimates of parameters of stable laws in Rd, based on these results are suggested.

stable convex sets LePage type representation random zonotopes invariance principle Levy motion stable laws estimate of parameters 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

REFERENCES

  1. 1.
    Billingsley, P. (1968). Convergence of Probability Measures, Wiley and Sons, New York.zbMATHGoogle Scholar
  2. 2.
    Breiman, L. (1968). Probability, Addison-Wesley, Reading, Massachusetts.zbMATHGoogle Scholar
  3. 3.
    Davydov, Yu., Lifshits, M., and Smorodina, N. (1995). Lokalnie svoistva raspredelenij stochasticheskich funkcionalov, Nauka, Moskva. (Engl. transl.: Local properties of distributions of stochastic functionals, AMS, New York, 1998).Google Scholar
  4. 4.
    Davydov, Yu., and Vershik, A. M. (1998). Rearrangements convexes des marches aléatoires. Ann. Inst. H. Poincaré 34 (1), 73–95.MathSciNetCrossRefGoogle Scholar
  5. 5.
    Fristedt, B. (1972). Expansions for the density of the absolute value of a strictly stable vector. Ann. Math. Stat. 43 (2), 669–672.CrossRefGoogle Scholar
  6. 6.
    Giné, E., and Hahn, M. (1985). Characterization and domain of attraction of p-stable random compact sets. Ann. Prob. 13(2), 447–468.MathSciNetCrossRefGoogle Scholar
  7. 7.
    Giné, E., Hahn, M., and Zinn, J. (1985). Limit theorems for random sets: an application of probability in Banach space results. Lecture Notes in Math. 990, 112–135.MathSciNetCrossRefGoogle Scholar
  8. 8.
    Gihman, I. I., and Skorohod, A. V. (1974). The Theory of Stochastic Processes I, Springer-Verlag, Berlin, Heidelberg, New York.zbMATHGoogle Scholar
  9. 9.
    Hoffmann-Jørgensen, J. (1994). Probability with a View Toward Statistics, I, Chapman and Hall, New York.CrossRefGoogle Scholar
  10. 10.
    Jacod, J., and Shiryaev, A. N. (1987). Limit Theorems for Stochastic Processes, Springer-Verlag, Berlin, Heidelberg.CrossRefGoogle Scholar
  11. 11.
    Koshevoy, G., and Mosler, K. (1996). The Lorenz Zonoid of a Multivariate Distribution. JASA 91, 873–882.MathSciNetCrossRefGoogle Scholar
  12. 12.
    Ledoux, M., and Talagrand, M. (1991). Probability in Banach Spaces, Springer-Verlag, Berlin, Heidelberg.CrossRefGoogle Scholar
  13. 13.
    LePage, R., Woodroofe, M., and Zinn, J. (1981). Convergence to a stable distribution via order statistics. Ann. Prob. 9, 624–632.MathSciNetCrossRefGoogle Scholar
  14. 14.
    Markushevich, A. I. (1950). Theory of Analytic Functions, Gos. Izdat. Tech.-Teor. Literatury, Leningrad.Google Scholar
  15. 15.
    McCulloch, J. H. (1996). Financial Applications of Stable Distributions. In Maddala, G. S., and Rao, C. R., Handbook of Statistics 14, 393–425.MathSciNetCrossRefGoogle Scholar
  16. 16.
    Rosinski, J. (1986). On stochastic representation of stables processes with sample paths in Banach spaces. J. Multivariate Anal. 20, 277–302.MathSciNetCrossRefGoogle Scholar
  17. 17.
    Rosinski, J. (1980). Remarks on Banach spaces of stable type. Prob. Math. Statist. 1, 67–71.MathSciNetzbMATHGoogle Scholar
  18. 18.
    Schneider, R. (1993). Convex Bodies: The Brunn-Minkovski Theory, Cambridge University Press, Cambridge.CrossRefGoogle Scholar
  19. 19.
    Samorodnitsky, G., and Taqqu, M. S. (1994). Stable Non-Gaussian Random Processes. Stochastic Models with Infinite Variance, Chapman and Hall, New York, London.zbMATHGoogle Scholar
  20. 20.
    Vitale, R. A. (1984). On Gaussian random sets, In Ambartzumian, R. V., and Well, W. (eds.), Proceedings of the Conference on Stochastic Geometry, Geometric Statistics, and Stereology, Teubner-Verlag, Oberwolfach, 222–224.Google Scholar

Copyright information

© Plenum Publishing Corporation 2000

Authors and Affiliations

  • Yu. Davydov
  • V. Paulauskas
  • A. Račkauskas

There are no affiliations available

Personalised recommendations